Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Old aged, hypertensive. Medication makes him sedate, sleepy. Advised losartan, amlodopine. Suggestion?

hello doc, my father is 70 yrs and is essential hypertensive since the age of 17ys when it was 1st diagnosed. he is on no medication ever in his life though his bp is 170/100. he has no medical or heart problems till date . any medicine given to him to lower his bp makes him sedate and he sleeps all day and says heavyness in his head. he does yoge every day for 45 min. he is 60 kgs and not overwt. no heart /angina history . my doc. here has asked to give him losartan 25mg with amlodopine 2.5 as a starting dose to lower his bp. kindly advice. Dr RISHI
Asked On : Wed, 13 Mar 2013
Answers:  1 Views:  21
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Internal Medicine Specialist 's  Response
Welcome HCM,
This is good that your father is not having any symptoms and most of the times Essential hypertension is Asymptomatic.
The BP reading 170/100 mm of Hg, is stage II and definitely need to be reduced it is scientifically proved fact that it reduces morbidity and mortality.
One should not take granted as he is not having any symptoms so he has no disease many times silent ischemia,and diabetes are detected when they are investigated so it is prudent to get his medical work up including ECG,FBS,PPBS,Creatinine,Lipid Profile,Uric acid,Vitamin D3 level,and a 2 D Echocardiography and if required stress test or CT angiography.
Looking to his age Calcium channel blocker is preferred drug but depending on his response he may need to increase the dose or add some other drug.
When such drug is started cerebral circulation is affected hence he feels weak and sleepy but this all will hopefully passes in few days.
take care
Good Luck.
Answered: Thu, 14 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor